Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

What could be an itchy red stain on my forehead?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
Hello, just this morning I noticed I have red stains on my forehead (upper right hand side). They are mildly itchy. What could this be?
Posted Sat, 5 May 2012 in Skin Hair and Nails
Answered by Dr. Rakhi Tayal 15 minutes later

Thanks for writing to us.

Mildly itchy red stains on the face can be due to multiple causes. The most likely causes can be-

1. Allergic- Do you have any history of coming in contact with a new environment, fiber or some food stuff? If this possibility seems likely then try to avoid the allergen and an antiallergic tablet like cetrizine can help you.
2. Sun Burn- Do you have a history of prolonged sun exposure? Try using a sunscreen lotion on it regularly. ( SPF>30)
3.Insect bite- Again history is very important to make the diagnosis.

Most simple rashes improve with gentle skin care and avoiding irritating substances. Let me suggest a few measure that will help:
* Avoid scrubbing your skin.
* Use as little soap as possible. Use gentle cleansers instead.
* Avoid applying cosmetic lotions or ointments directly on the rash.
* Use warm (not hot) water for cleaning. XXXXXXX dry, don't rub.
* Eliminate any newly added cosmetics or lotions.
* Leave the affected area exposed to the air as much as possible.
* Try calamine medicated lotion.
* Hydrocortisone cream (1%) is available without a prescription and may soothe many rashes.

It will be best if you could send me a picture of the rash. Please mail me the picture to YYYY@YYYY ; SUB: ATTN Dr.Rakhi Tayal and do not forget to reply back here once you mail the picture or reports , so that I can view it as a follow up and answer your query here.

Anticipating your reply

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor